Winter Weather, Cabell
- When
- February 18, 11:00 AM EST to 11:00 PM EST
- Where
- Cabell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -82.242 (the zone’s center; the record gives no point)
In less than a week, a second arctic front swept through West Virginia during the early afternoon hours of the 18th. Snow showers formed ahead of the front.
Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
In less than a week, a second arctic front swept through West Virginia during the early afternoon hours of the 18th. Snow showers formed ahead of the front. Bands of snow showers lingered into the evening over the central mountains and southern lowland counties as temperatures dropped into the single digits before midnight. Snow accumulations of 2 to 3 inches were common around Huntington on through the southern coal field counties and into the central mountains.
Temperatures dropped into the zero to 5 below range just after dawn on the 19th for most areas. Snowshoe reached minus 14. Despite sunshine through icy low clouds, daytime readings only recovered into the 5 to 10 degree range in the lowlands. Temperatures remained below zero during the daylight hours of the 19th across the high mountain terrain. The daytime high temperature on the 19th at Snowshoe was minus 11.
Wind chill readings of minus 10 to minus 20 were felt in the lowlands during the day on the 19th, while minus 20 to minus 30 was endured across the mountain counties.
The diminishing winds and a clear sky developed first over southern counties of the state, then moved north during the overnight hours of the 19th into the 20th. With a fresh deep snow pack, temperatures dropped well below zero for dawn on Friday, the 20th. The coldest official temperature was minus 24 at Mt Nebo of Nicholas County. Along Lockhart Fork near Sandyville in Jackson County, 23 below zero was measured. Other official temperatures included minus 21 at Sissonville, minus 19 at East Lynn in Wayne County, minus 18 at Sutton and Snowshoe, minus 17 at the National Weather Service office at Southridge, minus 16 at Grantsville, minus 16 at Huntington, Spencer, Saint Albans, and West Union. The airport near Pineville observed minus 18. Charleston dropped to minus 11. An unofficial temperature of 16 below zero was observed in Hurricane of Putnam County. The southern plateau was not quite as bitter. Beckley had 9 below zero for its minimum temperature. Readings of minus 5 to minus 10 were common across north central counties. For example, downtown Clarksburg had minus 6, while the nearby airport had minus 7. | |In several counties, the morning of Friday the 20th was the coldest since the cold waves of February 1996 and January 1994. For example, the minus 17 at Huntington was the coldest since the minus 21 degrees back in January 1994. The minus 11 at Charleston was the coldest since the minus 12 in February of 1996.
Two deaths of young adults in the Smokehouse Fork area of Logan County were indirectly related to the cold temperatures. State police listed the cold as a contributing factor.
At one point near dawn on the 20th, about 10,000 customers were without power in Kanawha County. Emergency warming shelters were set up by churches and towns. Several water lines broke due to the cold and continued for a few days as temperatures moderated. Some of the broken water pipes were underground, while others were inside buildings. One example was under a street in the East End of Charleston. Water lines also broke inside a Marshall dormitory, and in the Boone County Courthouse in Madison. Water collected 1 to 2 feet in a portion of that court house basement, damaging the flooring. Several storage tanks for a water utility company drained due to broken pipes. This cut off water service to thousands in the Charleston vicinity and in Boone County. Some residents were without water for several days.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 18, 8:49 AM EST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
849 AM EST WED FEB 18 2015
.SYNOPSIS...
ARCTIC FRONT CROSSES TODAY. ARCTIC HIGH PRESSURE THURSDAY NIGHT INTO
FRIDAY. MILDER THIS WEEKEND BUT WITH LOW PRESSURE TRACKING UP THE
OHIO VALLEY WITH MIXED WINTRY MIX AND RAIN. COLDER AGAIN BY MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SENT A QUICK UPDATE TO INCREASE POPS TO NEAR 100 PERCENT WITH SNOW
SHOWERS ASSOCIATED WITH PASSING ARCTIC FRONT ACROSS THE WEST.
ADJUSTED DOWN POPS ACROSS THE EAST DURING THE FIRST 6 MORNING
HOURS. REST OF FORECAST REMAINS REPRESENTATIVE.
PREVIOUS DISCUSSION BELOW...
ARCTIC FRONT APPROACHING OHIO BORDER WITH INDIANA AT 09Z...WITH
500 MB SHORT WAVE VORT MAX ALONG INDIANA/ILLINOIS BORDER. BASED
OUR GRAVEYARD SHIFT FORECAST ON THE FRONT REACHING TRI STATE
AROUND 15Z...THEN PASS ELKINS VCNTY AROUND 19Z. THE THE 500 MB
SHORT WAVE...THE QUICKEST PUSH OF THE FRONT SHOULD BE THROUGH OUR
SOUTHERN COUNTIES. SO THINK THE SNOW DURATION WILL BE LESS
COMPARED TO FURTHER NORTH. MOST SNOW FALLS INTO THE 1 TO 3 INCH
RANGE WITH 2 TO 5 INCHES IN OUR CENTRAL MOUNTAINS. WHILE
DECREASING SLIGHTLY THE SNOW AMOUNTS IN THE SOUTH...DID INCREASE
THE SNOW AMOUNTS IN PERRY TO WASHINGTON COUNTIES OHIO THIS
MORNING. MOST 00Z MODELS AND NEAR TERM MODELS GIVE SLIGHTLY MORE
SUPPORT THERE WITH THE SHORT WAVE. OVERALL THOUGH...THOUGHT WPC
SNOW GUIDANCE WAS A BIT STRONG/HIGH ON SNOW TOTALS IN THIS DRY AIR
MASS. PRECIPITABLE WATER ABOUT 0.25 INCH ALONG FRONT. CERTAINLY
THE MAIN STORY IS NOT THE SNOW TODAY...BUT THE UPCOMING COLD WAVE.
EXTENDED THE EXISTING ADVISORY A FEW MORE HOURS FOR SOME
COUNTIES...TO ACCOUNT FOR BANDED SNOW SHOWERS IN THE STRONG COLD AIR
ADVECTION...IN THE WAKE OF THE FROPA. FELT WE COULD STILL BE
ACCUMULATING IN OUR CENTRAL MOUNTAINS THIS EVENING...SO THE LAST OF
THE WINTER WX ADVISORY FOR SNOW ENDS AT 06Z THURSDAY IN
NICHOLAS...WEBSTER...RANDOLPH...AND POCAHONTAS COUNTIES.
850 AND 925 MB WIND FLOW NOT AS STRONG AS LAST SATURDAY'S ARCTIC
FRONT. FOR EXAMPLE...RAP MODEL HAS 850 MB WINDS NEAR 30 KNOTS.
HAVE WIND GUSTS MOSTLY 25 TO 30 KNOTS...NOT THE 35 TO 45 KNOTS WE
SAW ON SATURDAY THE 14TH. YET...THERE ARE STILL MANY
SIMILARITIES. THE 850 MB TEMPERATURES ARE VERY SIMILAR BY 12Z
THURSDAY COMPARED TO 12Z SUNDAY. THE COLDEST WILL BE AT OUR HIGHEST
LEVELS. HAVE SNOWSHOE AROUND MINUS 14/15F TOWARD DAWN.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
MAIN STORY FOR THE SHORT TERM PERIOD IS THE COLD. DO HAVE SOME
LINGERING SNOW SHOWERS...TAPERING OFF TO FLURRIES THURSDAY AND
THURSDAY NIGHT BUT NO SIGNIFICANT IMPACTS FROM THOSE.
DROPPED HIGHS ON THURSDAY FAIRLY SIGNIFICANTLY OVER PREVIOUS
FORECAST...WITH MOST PLACES IN THE LOW TO MID SINGLE DIGITS. COMBINE
THIS WITH WINDS OF 10-20KTS AND WIND CHILL VALUES STAY BELOW -10F
PRETTY MUCH THE ENTIRE DAY. SO WILL HAVE WIND CHILL HEADLINES
THROUGH THE DAY.
HIGH PRESSURE BEGINS MOVING IN FROM THE WEST THURSDAY NIGHT. THIS
WILL DO A COUPLE THINGS. FIRST...WINDS WILL BEGIN DECREASING...AND
FALL BELOW THE 5MPH CRITERIA FOR WIND CHILL HEADLINES. THIS WILL
HAPPEN FROM WEST TO EAST THROUGH THE NIGHT SO...TRIED TO REFLECT
THIS IN THE EXPIRATION TIME OF SEGMENTS OF WIND CHILL HEADLINES.
HOWEVER...THE HIGH WILL ALSO BRING DECREASING CLOUDS. THIS COMBINED
WITH DECENT SNOWPACK WILL PRODUCE IDEAL RADIATIONAL COOLING AND AIR
TEMPERATURES WILL PLUMMET. 850MB TEMPS LOOK TO DROP JUST AS COLD AS
THE LAST ARCTIC OUTBREAK...OR EVEN LOWER WITH -25C TO MAYBE EVEN
-30C ACROSS FORECAST AREA. SO WHILE WIND CHILL CRITERIA WILL NOT BE
MET DUE TO THE DECREASING WINDS...AIR TEMPERATURES WILL BE NEARLY AS
COLD AS THE WIND CHILLS WERE EARLIER IN THE NIGHT. HAVE RECORD LOWS
FORECAST AT EACH OF OUR CLIMATE SITES...A COUPLE DEGREES EITHER SIDE
OF -10F IN METRO AREAS ACROSS THE LOWLANDS. WOULD NOT BE SURPRISED
TO SEE SOME OF OUR PERSISTENTLY COLDER AREAS...LIKE NEAR OLIVE HILL
KY OR NEW LEXINGTON OH TO APPROACH -20F. IN THE MOUNTAINS...LOOKING
AT MINUS TEENS TO -20 AS WELL. WINDS WILL ACTUALLY REMAIN IN THE
MOUNTAINS A TOUCH LONGER...BEING FARTHER EAST...SO HAVE WIND CHILL
WARNINGS THROUGH THE NIGHT FOR ALL THE HIGHER ELEVATIONS...AND EVEN
INTO FRIDAY MORNING FOR THE NORTHERN MOUNTAINS.
FRIDAY WILL STILL BE DOWN RIGHT COLD...BUT WITH HIGH PRESSURE IN
CONTROL...WILL SEE PLENTY OF SUNSHINE WHICH MAY HELP WARM WEARY
BONES.
CLOUDS WILL BEGIN INCREASING FROM THE SW LATER FRIDAY AS A LOW
PRESSURE SYSTEM BEGINS GAINING STRENGTH IN THE SOUTHERN PLAINS. THIS
WILL DRIVE MOISTURE INTO THE FORECAST AREA...AND HAVE PRECIPITATION
STARTING LATE FRIDAY NIGHT ACROSS THE SOUTHWEST. THIS WILL INITIALLY
BE SNOW...BUT AS TEMPERATURES ALOFT WARM...WILL START MIXING WITH
SLEET BEFORE BECOMING MOSTLY RAIN BY SATURDAY AFTERNOON...EXCEPT
SOME WINTRY MIX LINGERING ACROSS SE OHIO AND IN THE WV MOUNTAINS. IT
WILL TAKE SOME TIME TO MOISTEN UP THE LOWER ATMOSPHERE...BUT STILL
COMING UP WITH 1-2 INCHES OF SNOW/SLEET ACROSS THE COAL FIELDS AND
TRI-STATE REGION. AS THE TRANSITION HAPPENS...COULD GET A BRIEF
PERIOD OF FREEZING RAIN PRETTY MUCH ANYWHERE IN THE CWA. GROUND WILL
STILL BE VERY COLD...WITH WARM NOSE ALOFT CLIMBING ABOVE ZERO. LOW
CONFIDENCE THIS FAR OUT IN JUST HOW THE P-TYPE TRANSITION WILL PLAY
OUT...SO WILL CONTINUE MENTION IN HWO.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
RIGOROUS FCST PROCESS FOR THIS PERIOD...WHICH STARTS WITH ARCTIC
HIGH PRESSURE EXITING. H85 TEMPERATURES SKYROCKET FROM -25C FRI
MORNING TO -12C FRI EVENING TO START THIS PERIOD...TO -2C 12Z SAT
EVENTUALLY TO 5C SUN ON 60-70 KT SW FEED. THIS HAPPENS AS HEIGHTS
RISE DRAMATICALLY ON RAPID EXODUS OF DEEP UPPER LEVEL TROUGH...WHICH
ALSO ALLOWS LOW PRESSURE TO TRACK UP THE OHIO VALLEY. THE GULF
ACTUALLY BECOMES WIDE OPEN ON ACCOUNT OF THE GRADIENT BETWEEN THE
ARCTIC HIGH PASSING BERMUDA AND THE LOW TRACKING UP THE OHIO VALLEY.
THIS SPELLS TWO THINGS...SNOW TO SLEET AND FREEZING RAIN CREATING
HAZARDOUS TRAVEL OVERNIGHT FRI NT INTO SAT...AND THEN POTENTIALLY
HEAVY RAINFALL SAT INTO SUN.
GIVEN THE OTHER MODELS ARE COMING IN LINE WITH THE GFS...RELIED
LARGELY ON THE GFS / WPC FOR TEMPERATURES DURING THE WEEKEND
SYSTEM...THOUGH ALSO BLENDED IN THE BIAS CORRECTED ECMWF FOR PEAK
TEMPERATURES ON SUN...AND THEN THE GFS FOR TEMPERATURES IN THE WARM
NOSE ALOFT. MIXED PRECIPITATION IS LIKELY TO HOLD ON IN THE NRN WV
MOUNTAINS EVEN INTO SUN...WHEN THE COLD FRONT ASSOCIATED WITH THE
LOW PRESSURE SYSTEM TURNS THE FLOW TO THE W AND FINALLY SCOURS OUT
THE OLD LOW LEVEL COLD AIR. MIXED PRECIPITATION MAY ALSO HANG ON
ALONG WRN FRINGES OF THE FCST AREA IF THE SFC LOW DOES NOT TRACK TOO
FAR W OF THE OHIO RIVER.
MODELS GENERATE 1 TO 3 INCHES TOTAL LIQUID PRECIPITATION
WHICH...WITH THE SNOW COVER...DEW POINTS ABOVE FREEZING AND
WIND...COULD LEAD TO WATER ISSUES SAT NT INTO SUN. DEW POINTS WILL
BE HIGHEST ACROSS THE S...WHERE THERE WAS THE MOST SNOW...PEAKING IN
THE 40 TO 45F RANGE SUN JUST AHEAD OF THE COLD FRONT. THIS IS WHERE
THE GFS SOLN IS THE MOST WORRISOME. IT IS NOT ONLY THE WETTEST ONE
WITH THE 3 INCH LIQUID TOTAL...BUT IT PLACES THAT MAXIMUM TOTAL IN
AN AXIS ACROSS THE S.
THE PRECIPITATION SWITCHES BACK TO FREEZING RAIN...SLEET AND THEN
SNOW IN AN ANAFRONT MANNER SUN NT...WINDING DOWN AS SNOW SHOWERS MON
INTO MON NT. COLD HIGH PRESSURE PASSES QUICKLY OVERNIGHT MON NT.
THE GFS AND ECMWF ARE AT ODDS WITH THE SWD PROGRESS OF THE NEXT
ARCTIC FRONT TUE DAY 7...THE GFS SOLN BEING THE COLDEST.
WILL HIGHLIGHT WINTER AND WATER THREATS IN THE HWO.
HIGHS AND LOWS INCLUDING THE WEEKEND SYSTEM ARE CLOSE TO WPC.
EMPLOYED THE GFS FOR DAY 7 NT...THE LOWEST AVAILABLE GUIDANCE BUT
STILL HIGHER THAN ISC...THIS DEPENDS UPON THE TIMING AND PROGRESS OF
THAT LAST FRONT.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
NO MAJOR CHANGES PLANNED IN THE 12Z SET OF TAFS COMPARED TO THE 06Z
RELEASE. STILL BASING FORECAST ON ARCTIC FRONT REACHING HTS VCNTY
AROUND 15Z WITH WEAK SURFACE WAVE DUE TO 500 MB SHORT WAVE. FRONT
SHOULD SWEEP THROUGH SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA A
BIT FASTER THAN THROUGH NORTHERN WEST VIRGINIA. HAVE LOWEST VSBY IN
SNOW SHOWERS A FEW HOURS ON EITHER SIDE OF THE FRONT. DURATION MAY
BE SHORTER IN SOUTHERN COUNTIES AS THAT FRONT WHIPS THROUGH.
HAVE CEILINGS LOWERING AROUND 2 THSD FT AND VSBY 1 TO 3 MILES IN
SNOW SHOWERS. FREQUENTLY OF SNOW SHOWERS DECREASING IN LOWLANDS A
FEW HOURS AFTER FROPA...BUT LINGERING LONGER THROUGH WV MOUNTAIN
COUNTIES.
WIND GUSTS 25 TO 30 KNOTS PICTURED IN WAKE OF THE FRONT FOR THE
LOWLAND...MAY 35 KNOTS AROUND MOUNTAINS.
WIND GUSTS DECREASE SLIGHTLY AFTER 00Z.
COVERAGE OF CLOUDS IN THE ARCTIC AIR IS TROUBLESOME OVERNIGHT
TONIGHT...GENERALLY THE MODELS TEND TO BE TOO PESSIMISTIC ON THEIR
LOW LEVEL MOISTURE AND CLOUD COVERAGE. SO DESPITE LINGERING BANDED
SNOW SHOWERS TONIGHT...DO NOT PICTURE A SOLID OVERCAST.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: THE COVERAGE OF SNOW SHOWERS IN QUESTION AS THE
ARCTIC AIR BECOMES ESTABLISHED 00Z TO 06Z THURSDAY. CONDITIONS MAY
BE MORE VARIABLE THEN...INCLUDING AREAS WHERE CLOUDS GO SCATTERED IN
THE WESTERN LOWLANDS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
EST 1HRLY 09 10 11 12 13 14 15 16 17 18 19 20
CRW CONSISTENCY M H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H M
BKW CONSISTENCY M M H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H M M
PKB CONSISTENCY H H H H H H H H H H M H
CKB CONSISTENCY M M H H H H H H H H H H
AFTER 12Z THURSDAY...
IFR POSSIBLE IN MIXED WINTRY PRECIPITATION AND RAIN THIS WEEKEND.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
WVZ005>009-013-014.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 1 AM EST FRIDAY
FOR WVZ005>011-013>020-024>026.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR WVZ010-
011-015>020-024>036-040.
WIND CHILL WARNING FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY
FOR WVZ035>040.
WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR WVZ037>039-
046-047.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 4 AM EST FRIDAY
FOR WVZ027>034.
WIND CHILL WARNING FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY
FOR WVZ046-047.
OH...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
OHZ066-067-075-076-083>087.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 1 AM EST FRIDAY
FOR OHZ066-067-075-076-083>087.
KY...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
KYZ101>103-105.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 1 AM EST FRIDAY
FOR KYZ101>103-105.
VA...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR VAZ003-
004.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 4 AM EST FRIDAY
FOR VAZ003-004.
&&
SYNOPSIS...KTB/TRM/MZ
NEAR TERM...KTB/ARJ
SHORT TERM...MZ
LONG TERM...TRM
AVIATION...KTBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 516 AM EST WED FEB 18 2015 WVZ015>018-024>026-191030- KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE- 516 AM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LOW PRESSURE TRACKING UP THE OHIO VALLEY MAY CREATE HAZARDOUS TRAVEL CONDITIONS IN SNOW...SLEET...AND THEN FREEZING RAIN OVERNIGHT FRIDAY NIGHT INTO SATURDAY. RAIN AND SNOW MELT MAY CAUSE FLOODING SATURDAY NIGHT AND SUNDAY. A SWITCH BACK TO FREEZING RAIN...SLEET AND THEN SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ027-028-033-034-191030- DICKENSON-BUCHANAN-CLAY-BRAXTON-MCDOWELL-WYOMING- 516 AM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LOW PRESSURE TRACKING UP THE OHIO VALLEY MAY CREATE HAZARDOUS TRAVEL CONDITIONS IN SNOW...SLEET...AND THEN FREEZING RAIN OVERNIGHT FRIDAY NIGHT INTO SATURDAY. RAIN AND SNOW MELT MAY CAUSE FLOODING SATURDAY NIGHT AND SUNDAY. A SWITCH BACK TO FREEZING RAIN...SLEET AND THEN SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ075-083>087-WVZ005>009-013-014-191030- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM- 516 AM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LOW PRESSURE TRACKING UP THE OHIO VALLEY MAY CREATE HAZARDOUS TRAVEL CONDITIONS IN SNOW...SLEET...AND THEN FREEZING RAIN OVERNIGHT FRIDAY NIGHT INTO SATURDAY. RAIN AND SNOW MELT MAY CAUSE FLOODING SATURDAY NIGHT AND SUNDAY. A SWITCH BACK TO FREEZING RAIN...SLEET AND THEN SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-076-191030- PERRY-MORGAN-WASHINGTON- 516 AM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LOW PRESSURE TRACKING UP THE OHIO VALLEY MAY CREATE HAZARDOUS TRAVEL CONDITIONS IN SNOW...SLEET...AND THEN FREEZING RAIN OVERNIGHT FRIDAY NIGHT INTO SATURDAY. A LONG ENOUGH PERIOD OF RAIN AND SNOW MELT MAY LEAD TO FLOODING SATURDAY NIGHT AND SUNDAY. A SWITCH BACK TO FREEZING RAIN...SLEET AND THEN SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ010-011-019-020-191030- PLEASANTS-TYLER-RITCHIE-DODDRIDGE- 516 AM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LOW PRESSURE TRACKING UP THE OHIO VALLEY MAY CREATE HAZARDOUS TRAVEL CONDITIONS IN SNOW...SLEET...AND THEN FREEZING RAIN OVERNIGHT FRIDAY NIGHT INTO SATURDAY. A LONG ENOUGH PERIOD OF RAIN AND SNOW MELT MAY LEAD TO FLOODING SATURDAY NIGHT AND SUNDAY. A SWITCH BACK TO FREEZING RAIN...SLEET AND THEN SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ039-191030- UPSHUR- 516 AM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. LOW PRESSURE TRACKING UP THE OHIO VALLEY MAY CREATE HAZARDOUS TRAVEL CONDITIONS IN SNOW...SLEET...AND THEN FREEZING RAIN OVERNIGHT FRIDAY NIGHT INTO SATURDAY. A LONG ENOUGH PERIOD OF RAIN AND SNOW MELT MAY LEAD TO FLOODING SATURDAY NIGHT AND SUNDAY. A SWITCH BACK TO FREEZING RAIN...SLEET AND THEN SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ029>032-191030- GILMER-LEWIS-HARRISON-TAYLOR- 516 AM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LOW PRESSURE TRACKING UP THE OHIO VALLEY MAY CREATE HAZARDOUS TRAVEL CONDITIONS IN SNOW...SLEET...AND THEN FREEZING RAIN OVERNIGHT FRIDAY NIGHT INTO SATURDAY. A LONG ENOUGH PERIOD OF RAIN AND SNOW MELT MAY LEAD TO FLOODING SATURDAY NIGHT AND SUNDAY. A SWITCH BACK TO FREEZING RAIN...SLEET AND THEN SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ040-191030- BARBOUR- 516 AM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. LOW PRESSURE TRACKING UP THE OHIO VALLEY MAY CREATE HAZARDOUS TRAVEL CONDITIONS IN SNOW...SLEET...AND THEN FREEZING RAIN OVERNIGHT FRIDAY NIGHT INTO SATURDAY. A LONG ENOUGH PERIOD OF RAIN AND SNOW MELT MAY LEAD TO FLOODING SATURDAY NIGHT AND SUNDAY. A SWITCH BACK TO FREEZING RAIN...SLEET AND THEN SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ035-036-191030- RALEIGH-FAYETTE- 516 AM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. LOW PRESSURE TRACKING UP THE OHIO VALLEY MAY CREATE HAZARDOUS TRAVEL CONDITIONS IN SNOW...SLEET...AND THEN FREEZING RAIN SATURDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ037-038-191030- NICHOLAS-WEBSTER- 516 AM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. LOW PRESSURE TRACKING UP THE OHIO VALLEY MAY CREATE HAZARDOUS TRAVEL CONDITIONS IN SNOW...SLEET...AND THEN FREEZING RAIN SATURDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ046-047-191030- POCAHONTAS-RANDOLPH- 516 AM EST WED FEB 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. LOW PRESSURE TRACKING UP THE OHIO VALLEY MAY CREATE HAZARDOUS TRAVEL CONDITIONS IN SNOW...SLEET...AND THEN FREEZING RAIN SATURDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
31 extreme cold/wind chill, 11 winter weather, 3 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Extreme Cold/Wind Chill, Logan | 2015-02-20 | 24 | Female | Outside/Open Areas | Indirect |
| Extreme Cold/Wind Chill, Logan | 2015-02-20 | 35 | Male | Outside/Open Areas | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2015Every state in 2015This day in weather historyWarnings in West Virginia, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552516, 552517, 552518, 552519, 552520, 552521, 552522, 552523, 552524, 552525, 552526, 552538, 552539, 552540, 552541, 552542, 552543, 552544, 552545, 552546, 552547, 552548, 552549, 552550, 552551, 552552, 552553, 552554, 552555, 552556, 552557, 552558, 552559, 552560, 552561, 552562, 552563, 552564, 552565, 552566, and more.